Florida, 2014

Hail and Damaging Winds in Florida, May 26, 2014

May 26, 2014 · NWS TBW · 4 events in 2 counties and zones

Sea breeze storms developed during the late afternoon and early evening, producing small hail and minor wind damage. Additionally, a lightning strike knocked a tree onto a house.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Sea breeze storms developed during the late afternoon and early evening, producing small hail and minor wind damage. Additionally, a lightning strike knocked a tree onto a house.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 26, 2:21 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, May 26, 2:21 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
321 PM EDT MON MAY 26 2014

.NEAR TERM (TODAY - TUESDAY)...
STRONG SURFACE RIDGING CONTINUES TO BE THE DOMINANT FEATURE IN THE
AREA...WITH A RIDGE AXIS FROM THE WESTERN ATLANTIC INTO NORTHERN
FLORIDA. THIS IS PRODUCING EASTERLY GRADIENT FLOW ACROSS MUCH OF
THE FLORIDA PENINSULA...ENHANCING THE EAST COAST SEA BREEZE...AND
KEEPING THE WEST COAST SEA BREEZE PINNED TO THE COAST. AFTERNOON
GOES VISIBLE SATELLITE SHOWS A SCATTERED TO BROKEN CUMULUS FIELD
COVERING MUCH OF THE STATE...AS A LINE OF STORMS FORMING ON THE
EAST COAST SEA BREEZE PASSES OVER THE SPINE OF FLORIDA. DYNAMICS
DO NOT LOOK QUITE AS FAVORABLE FOR SEVERE STORMS AS
YESTERDAY...THOUGH CONVECTION SHOULD EXPAND ACROSS THE WESTERN
HALF OF THE STATE AS THE EAST COAST SEA BREEZE COLLIDES WITH THE
NEARLY STATIONARY WEST COAST SEA BREEZE IN THE NEXT FEW HOURS.
AFTER SUNSET...HIGH RESOLUTION MODELS ARE HINTING THAT ANY
LINGERING CONVECTION WILL BE MOST LIKELY OVER THE SOUTHERN HALF OF
THE COUNTY WARNING AREA...WITH STORMS FIZZLING OUT BY AROUND
MIDNIGHT. PATCHY FOG WILL BE POSSIBLE FOR AROUND SUNRISE...MOSTLY
OVER THE NATURE COAST.

ON TUESDAY...THE SURFACE RIDGE AXIS WILL SINK SOUTH TO A POSITION
ACROSS THE NORTHERN FLORIDA PENINSULA...TURNING WINDS ACROSS THE
AREA MORE TO THE SOUTHEAST. THIS MAY ALLOW THE WEST COAST SEA
BREEZE TO PUSH SLIGHTLY INLAND...THOUGH COLLISIONS WILL STILL BE
FOCUSED ALONG THE INTERSTATE 75 CORRIDOR DURING THE LATE AFTERNOON
AND EARLY EVENING. MID LEVEL TEMPERATURES WILL CONTINUE THEIR
WARMING TREND...LIMITING THE SEVERE THREAT...HOWEVER COLUMN
MOISTURE WILL STILL BE MORE THAN SUFFICIENT TO PRODUCE 30-40
PERCENT STORM COVERAGE LATE IN THE AFTERNOON. HIGH TEMPERATURES
WILL CONTINUE TO RUN IN THE LOW 90S OVER THE INTERIOR.

.MID TERM (TUESDAY NIGHT-WEDNESDAY)...
CUT-OFF U/L LOW WILL DRIFT FROM THE SOUTHERN PLAINS TO THE LOWER
MISSISSIPPI VALLEY TUESDAY AND WEDNESDAY WHICH WILL HELP PUMP UP A
WEAK U/L RIDGE OVER THE SOUTHEAST U.S. AND FLORIDA. SURFACE HIGH
PRESSURE WILL BE CENTERED OVER THE WESTERN ATLANTIC WITH A RIDGE
AXIS EXTENDING ACROSS NORTH FLORIDA AND THE NORTHERN GULF COAST.
THIS WILL KEEP WEST CENTRAL AND SOUTHWEST FLORIDA IN EASTERLY
BOUNDARY LAYER FLOW. THIS WILL INCREASE CONVERGENCE ALONG THE WEST
COAST SEA BREEZE BOUNDARY DURING THE MID TO LATE AFTERNOON EACH
DAY WHILE ALSO HOLDING THE BOUNDARY OVER THE COASTAL COUNTIES.
SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP EACH AFTERNOON WITH
THE BEST CHANCE OF THUNDERSTORMS OVER THE COASTAL COUNTIES DURING
THE LATE AFTERNOON HOURS. GFS INDICATES POCKET OF COLDER AIR ALOFT
WILL BE ADVECTING OVER THE FORECAST AREA ON WEDNESDAY WHICH WILL
ENHANCE THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON WITH AN INCREASED POTENTIAL FOR HAIL.

.LONG TERM (THURSDAY-MONDAY)...
RATHER STAGNANT PATTERN OVER WEST CENTRAL AND SOUTHWEST FLORIDA AS
THE U/L LOW STALLS OVER THE LOWER MISSISSIPPI VALLEY AND GRADUALLY
FILLS THURSDAY AND FRIDAY.  STRONG DISTURBANCE WILL PUSH ONSHORE THE
WEST COAST OF THE U.S. AND WILL INDUCE STRONG RIDGING THROUGH THE
PLAINS THURSDAY...WHICH WILL GRADUALLY BRIDGE SOUTHEAST ACROSS
FLORIDA FRIDAY AND HOLD OVER THE REGION THROUGH THE WEEKEND.  ECMWF
CONTINUES TO BE PREFERRED MODEL IN THE EXTENDED HOLDING STRONG RIDGE
OVER THE SOUTHEAST U.S. AND FLORIDA...AS GFS HAS BEEN TRENDING TO
THIS SOLUTION ALSO.  HAVE TRENDED TEMPS A FEW DEGREES ABOVE MOS
GUIDANCE DUE TO THIS.   SURFACE HIGH PRESSURE OVER THE WESTERN
ATLANTIC WILL HOLD THURSDAY AND FRIDAY WITH THE RIDGE AXIS REMAINING
JUST NORTH OF THE FORECAST AREA WITH EASTERLY BOUNDARY LAYER FLOW
PERSISTING.  SURFACE HIGH PRESSURE WILL PUSH EAST OF THE REGION
SATURDAY BUT WILL BE REPLACED BY ANOTHER AREA OF HIGH PRESSURE WHICH
WILL BUILD ALONG THE MID ATLANTIC COAST SUNDAY. SUFFICIENT DEEP
LAYER MOISTURE WILL CONTINUE OVER THE FORECAST AREA FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON...WITH ENHANCED
ACTIVITY ALONG THE WEST COAST SEA BREEZE BOUNDARY DURING THE LATE
AFTERNOON.  EASTERLY BOUNDARY LAYER FLOW WILL HOLD THE WEST COAST
SEA BREEZE BOUNDARY OVER THE COASTAL COUNTIES EACH DAY.
TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES ABOVE CLIMATIC
NORMALS THROUGH THE PERIOD.

&&

.AVIATION...
MOSTLY VFR CONDITIONS ARE EXPECTED TO CONTINUE FOR THE NEXT 24
HOURS. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE THIS AFTERNOON
INTO THE EVENING...AND MAY IMPACT THE AREA TERMINALS AT TIMES.
PATCHY FOG WILL BE POSSIBLE FOR A COUPLE HOURS BEFORE AND AFTER
SUNRISE TUESDAY MORNING...THOUGH THE HIGHEST CHANCES WILL BE NORTH
OF THE AREA TAF SITES.

&&

.MARINE...
THE SUBTROPICAL RIDGE AXIS WILL REMAIN TO OUR NORTH...BRINGING
GENERALLY PLEASANT WEATHER AND EASTERLY WINDS ACROSS THE WATERS
THROUGH THE WORK WEEK. THE EXCEPTION WILL BE WESTERLY WINDS ON THE
NEAR SHORE WATERS...AND POSSIBLE SHOWERS AND STORMS...AS SEA BREEZE
CIRCULATIONS DEVELOP EACH AFTERNOON. NO HEADLINES ARE EXPECTED
THROUGH THE WEEK...EXCEPT FOR BRIEF GUSTY WINDS AND HIGHER SEAS IN
AND NEAR SHOWERS AND STORMS.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY WILL REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE
REST OF THE WORK WEEK...THOUGH INTERIOR LOCATIONS WILL DROP TO
AROUND 40 PERCENT EACH AFTERNOON. PATCHY FOG WILL BE POSSIBLE AGAIN
AROUND SUNRISE...MOSTLY OVER THE NATURE COAST AND SOUTH TOWARDS THE
INTERSTATE 4 CORRIDOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  72  90  74  90 /  20  30  20  40
FMY  71  92  72  91 /  30  30  10  40
GIF  71  91  71  91 /  20  30  10  40
SRQ  72  88  72  87 /  30  20  20  20
BKV  68  90  67  90 /  20  30  20  50
SPG  75  89  75  88 /  20  20  20  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...FLEMING
MARINE...LEWIS
MID TERM/LONG TERM...OGLESBY
Hazardous weather outlook, May 26, 3:45 AM EST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EDT MON MAY 26 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-270845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
445 AM EDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
FLORIDA...WEST CENTRAL FLORIDA AND GM.

.DAY ONE...TODAY AND TONIGHT
EASTERLY BOUNDARY LAYER FLOW WILL HOLD THE WEST COAST SEA BREEZE
BOUNDARY OVER THE COASTAL COUNTIES OF WEST CENTRAL FLORIDA
TODAY. CONDITIONS ARE NOT AS FAVORABLE FOR THUNDERSTORMS AS
SUNDAY. A CHANCE OF AFTERNOON THUNDERSTORMS WILL DEVELOP MID TO
LATE THIS AFTERNOON MAINLY ALONG THE I-75 CORRIDOR. MAIN IMPACT
WILL BE BRIEF HEAVY RAIN...WIND GUSTS TO 40 MPH...AND SMALL HAIL
WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
EASTERLY BOUNDARY LAYER FLOW WILL PERSIST THROUGH THE WEEK WHICH
WILL HOLD THE WEST COAST SEA BREEZE BOUNDARY OVER THE COASTAL
COUNTIES EACH DAY. SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP
EACH AFTERNOON WITH THE BEST CHANCE OF STORMS OVER THE COASTAL
COUNTIES. BETTER CHANCE OF A FEW STRONG TO SEVERE THUNDERSTORMS ON
WEDNESDAY AS COLDER AIR ALOFT ADVECTS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS EXPECTED.

In the hours before

Special weather statement, May 26, 2:37 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
337 PM EDT MON MAY 26 2014

FLZ056-057-061-262015-
DESOTO-HARDEE-HIGHLANDS-
337 PM EDT MON MAY 26 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HIGHLANDS...EASTERN HARDEE AND NORTHEASTERN DESOTO COUNTIES FOR
STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 415
PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR SEBRING...MOVING WEST AT 10 MPH
WILL AFFECT AVON PARK...SEBRING...AVON PARK EXECUTIVE AIRPORT AND
CREWSVILLE.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO NICKEL SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.

&&

LAT...LON 2725 8176 2763 8176 2759 8126 2732 8123
TIME...MOT...LOC 1937Z 082DEG 8KT 2746 8150

RAG
Special weather statement, May 26, 3:42 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
442 PM EDT MON MAY 26 2014

FLZ151-251-262115-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
442 PM EDT MON MAY 26 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HILLSBOROUGH COUNTY FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 515 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR PETER O KNIGHT AIRPORT...OR 6 MILES
SOUTHEAST OF TAMPA...MOVING SOUTHWEST AT 10 MPH WILL AFFECT SOUTH
TAMPA AND MACDILL AIR FORCE BASE.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2800 8238 2783 8231 2768 8253 2775 8249
      2777 8244 2781 8245 2784 8240 2784 8244
      2788 8241 2790 8246 2793 8247 2782 8246
      2782 8253 2785 8256 2793 8254 2794 8257
TIME...MOT...LOC 2040Z 068DEG 8KT 2788 8244

RAG
Local storm report, May 26, 3:46 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
446 PM EDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     MARINE TSTM WIND PETER O KNIGHT AIRPORT  27.92N 82.45W
05/26/2014  M39.00 MPH       HILLSBOROUGH       FL   AWOS

            PETER O KNIGHT AIRPORT REPORTED WIND GUST OF 39 MPH/34
            KNOTS AT 435 PM EDT.

0442 PM     MARINE TSTM WIND 4 ESE TAMPA             27.93N 82.43W
05/26/2014  M40.00 MPH       HILLSBOROUGH       FL   BUOY

            EAST BAY CAUSEWAY BUOY REPORTED 40 MPH/35 KNOT GUST AT
            442 PM EDT.

&&

RGARCIA
Special weather statement, May 26, 3:58 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
458 PM EDT MON MAY 26 2014

FLZ151-251-262130-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
458 PM EDT MON MAY 26 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HILLSBOROUGH
COUNTY...

AT 458 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR CARROLLWOOD...OR NEAR TAMPA INTERNATIONAL
AIRPORT...MOVING NORTHWEST AT 15 MPH...WILL AFFECT UNIVERSITY OF
SOUTH FLORIDA...CARROLLWOOD...BUSCH GARDENS AND WEST PARK...THROUGH
530 PM EDT.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 39 AND 53.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A
SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2817 8253 2807 8239 2792 8252 2798 8262
      2801 8265 2817 8265
TIME...MOT...LOC 2058Z 127DEG 15KT 2805 8254

RAG
Local storm report, May 26, 4:01 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
501 PM EDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             CARROLLWOOD             28.05N 82.49W
05/26/2014  E0.25 INCH       HILLSBOROUGH       FL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN CARROLLWOOD.

&&

MCKAUGHAN
Special weather statement, May 26, 4:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
525 PM EDT MON MAY 26 2014

FLZ165-265-262215-
INLAND LEE-COASTAL LEE-
525 PM EDT MON MAY 26 2014

...STRONG THUNDERSTORMS WILL AFFECT LEE COUNTY...

AT 525 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED 6 MILES NORTHEAST OF BONITA SPRINGS...MOVING
NORTHWEST AT 15 MPH. THE STORM WILL AFFECT BONITA SPRINGS...LOVERS
KEY STATE PARK...ESTERO AND SOUTHWEST FLORIDA AIRPORT...UNTIL 615 PM
EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2632 8185 2640 8189 2646 8198 2647 8198
      2648 8200 2651 8203 2669 8176 2642 8159
      2641 8165 2632 8165 2631 8166 2631 8182
TIME...MOT...LOC 2125Z 139DEG 14KT 2641 8172

The radar

The Tampa radar (KTBW), 43 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.

Hail, Hillsborough

When
May 26, 4:30 PM EST to 4:35 PM EST
Where
Hillsborough County, 1.4 mi WNW of Lake Magdalene
Measured
0.75 in hail
Reported by
Social Media
Coordinates
28.080, -82.490

Penny sized hail was reported near Carrollwood on social media.

Lightning, Hillsborough

When
May 26, 4:30 PM EST
Where
Hillsborough County, 0.24 mi NNW of Tampa
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
27.983, -82.451

Broadcast media reported on a tree that fell onto a house in Tampa. The homeowner reported a loud boom, followed by the tree falling onto a sun room and into a front bedroom, penetrating the ceiling. Time was estimated from radar.

Thunderstorm Wind, Hillsborough

When
May 26, 4:45 PM EST
Where
Hillsborough County, 1.4 mi WNW of Lake Magdalene
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
28.080, -82.490

Large tree branches were reported down in Northdale.

Thunderstorm Wind, Pasco

When
May 26, 4:45 PM EST
Where
Pasco County, 3.12 mi WNW of Denham
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
28.190, -82.520

The mesonet site near Odessa (XLOL) reported a wind gust of 60 MPH.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514871, 514883, 514882, 514899.